# SDR 99ZZZX987

- Difficulty date: January 28, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N494SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8035
- Engine: Lyc IO360L2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Part number: LW11775
- Condition: Worn
- Location: Nr 3 Cylinder
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

NEW CESSNA WITH 24.1 HOURS, DRAINED OIL AND REPLACED OIL FILTER.  WHEN FILTER WAS CUT OPEN AND INSPECTED FOUND EXCESSIVE AMOUNT OF ALUMINUM IN FILTER.  NOTIFIED CESSNA AND LYCOMING.  THEY REQUIRED A PIECE OF FILTER TO ANALYZE.  AFTER ANALYSIS, LYCOMING ADVISED TO REPLACE LW-11775 PISTON PIN PLUGS WITH OLD STYLE 60828.  WHEN PISTON PIN PLUGS WERE REMOVED, THEY SHOWED EXCESSIVE END WEAR.
